A note on moment inequality for quadratic forms

Research output: Contribution to journalArticlepeer-review

Abstract

Moment inequality for quadratic forms of random vectors is of particular interest in covariance matrix testing and estimation problems. In this paper, we prove a Rosenthal-type inequality, which exhibits new features and certain improvement beyond the unstructured Rosenthal inequality of quadratic forms when dimension of the vectors increases without bound. Applications to test the block diagonal structures and detect the sparsity in the high-dimensional covariance matrix are presented.

Original languageEnglish (US)
Pages (from-to)83-88
Number of pages6
JournalStatistics and Probability Letters
Volume92
DOIs
StatePublished - Sep 2014

Keywords

  • High-dimensional covariance matrix
  • Quadratic forms
  • Rosenthal's inequality

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Fingerprint Dive into the research topics of 'A note on moment inequality for quadratic forms'. Together they form a unique fingerprint.

Cite this